Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 368, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2011, 6:17 PM EDT for Marion County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 6:17 PM EDT (22:17 UTC)
- Expired
- Jul 3, 2011, 6:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, KY
The radar
The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1886 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391
WUUS53 KLMK 032217
SVRLMK
KYC155-032245-
/O.NEW.KLMK.SV.W.0368.110703T2217Z-110703T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 645 PM EDT
* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DANT...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
FROGTOWN...
SAINT MARY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3759 8550 3767 8546 3769 8544 3767 8535
3766 8536 3765 8530 3762 8524 3751 8543
TIME...MOT...LOC 2217Z 300DEG 21KT 3760 8543
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER2 follow-up statements
233
WWUS53 KLMK 032231
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 PM EDT SUN JUL 3 2011
KYC155-032245-
/O.CON.KLMK.SV.W.0368.000000T0000Z-110703T2245Z/
MARION KY-
631 PM EDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN MARION COUNTY...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LORETTO...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BURKES SPRING AND SAINT MARY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.
&&
LAT...LON 3759 8550 3765 8546 3767 8535 3766 8536
3765 8534 3765 8533 3765 8530 3762 8524
3752 8541
TIME...MOT...LOC 2231Z 277DEG 13KT 3762 8539
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER051
WWUS53 KLMK 032245
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT SUN JUL 3 2011
KYC155-032255-
/O.EXP.KLMK.SV.W.0368.000000T0000Z-110703T2245Z/
MARION KY-
645 PM EDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION COUNTY HAS
EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE SLIGHTLY WEAKENED AND
MOVED OUT OF THE WARNED AREA.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3759 8550 3765 8546 3767 8535 3766 8536
3765 8534 3765 8533 3765 8530 3762 8524
3752 8541
TIME...MOT...LOC 2231Z 277DEG 13KT 3762 8539
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT SUN JUL 3 2011 .SHORT TERM (TONIGHT AND MONDAY)... ONGOING CONVECTION ALONG A FRONTAL BOUNDARY WAS LOCATED FROM CENTRAL KANSAS TO NEAR LOUISVILLE TO SOUTHERN OHIO AS OF 19Z. SCATTERED CONVECTION WILL CONTINUE TO MOVE EAST OVER OUR AREA AND ALSO DEVELOP SOUTH AND EAST OF LOUISVILLE AS WELL. SOME STRONGER STORMS HAD ALREADY BEEN IN THE FRANKFORT AREA AS OF 19Z. LAPSE SOUNDINGS INDICATE STRONG ELEVATED CAPE IN THE 3000 TO 4500 J/KG RANGE. HOWEVER...A WEAK WIND COLUMN HAS LIMITED STORM ORGANIZATION. THEREFORE...EXPECT CONTINUED PULSE TYPE STORMS WITH HAIL BEING THE MAIN THREAT. ONE INCH HAIL WAS REPORTED THIS AFTERNOON FROM A STORM IN DUBOIS COUNTY INDIANA. STORMS SHOULD DECLINE TONIGHT AFTER SUNSET. IF MOST OF THE LL CLOUDS CLEAR AS EXPECTED...WE COULD SEE SOME LIGHT PATCHY FOG IN THE VALLEYS AND FOG PRONE AREAS. A GOOD MID LEVEL CLOUD DECK SHOULD PREVENT FOG VSBYS FROM GOING TO LOW THOUGH. UPPED POPS TO 60 PERCENT FOR INDEPENDENCE DAY AS AN UPPER LEVEL TROUGH/SHORT WAVE APPROACH THE AREA WITH THE SFC FRONTAL BOUNDARY STILL LINGERING CLOSE BY. ENERGY OUT AHEAD OF THIS TROUGH COULD SPARK STORMS AS EARLY AS MID MORNING ON INDEPENDENCE DAY. ALTHOUGH THE DAY IS NOT EXPECTED TO BE A WASH OUT...STORM COVERAGE WILL LIKELY BE MORE THAN WHAT WAS EXPERIENCED TODAY. STORM THREATS WILL BE SIMILAR WITH HAIL BEING THE PRIMARY THREAT. SECONDARY THREATS INCLUDE GUSTY WINDS...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. STAY UPDATED ON THE WEATHER TOMORROW ESPECIALLY IF YOU PLAN TO BE OUTDOORS. WITH A WARM MOIST ATMOS IN PLACE TONIGHT...LOWS ARE EXPECTED TO HOLD IN THE UPPER 60S TO LOWER 70S. HIGHS TOMORROW WILL BE COOLER THAN TODAY IN THE MID 80S TO AROUND 90. .LONG TERM (MONDAY NIGHT - SUNDAY)... AN UPPER TROUGH WILL START OFF ACROSS OR JUST WEST OF THE REGION MONDAY NIGHT. THIS TROUGH WILL NOT MOVE QUICKLY ACROSS THE AREA AS IT GETS REINFORCED FROM ADDITIONAL DISTURBANCES UPSTREAM. RIDGING WILL TRY AND BUILD IN FOR THE WEEKEND....BUT THE PATTERN LOOKS DISTURBED/WET ENOUGH FOR ISOLATED TO SCATTERED STORMS TO CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. WIND FLOW ALOFT LOOKS PRETTY WEAK EACH DAY...SO NOT WORRIED ABOUT ORGANIZED SEVERE WEATHER. DEPENDING ON WHEN THE TROUGHS CROSS THE REGION...WITH PEAK HEATING OR NOT...MAY GET SOME HAIL BUT TOO EARLY TO PINPOINT AT THIS TIME. WITH TROUGHING OVER THE AREA...TEMPERATURES SHOULD STAY CLOSE TO NORMAL EACH DAY. && .AVIATION (18Z TAF ISSUANCE)... A FRONTAL BOUNDARY WILL MEANDER OVER THE REGION BRINGING THE CHANCE FOR SCATTERED T-STORMS DURING THIS TAF PERIOD. 17Z RADAR IMAGERY SHOWS CONVECTIVE DEVELOPMENT OVER SW INDIANA ALONG THE BOUNDARY AND IT IS MOVING SE. WENT AHEAD AND TIMED IT INTO SDF AROUND 1930Z TO 20Z...BUT IT MAY OR MAY NOT HOLD TOGETHER. THE ENVIRONMENT IS VERY UNSTABLE BUT IT/S GETTING AWAY FROM THE BOUNDARY AS IT MOVES SE. WILL CONTINUE TO MONITOR. ANOTHER POTENTIAL TRIGGER FOR STORMS WILL BE A LEFT OVER OUTFLOW BOUNDARY FROM THIS MORNING/S STORMS WHICH SHOULD BE SETTLED SOME PLACE OVER SOUTH CENTRAL KY. WENT AHEAD A PUT A VCTS IN BWG FOR THIS AFTERNOON BECAUSE OF THIS FEATURE AND BECAUSE THE 14Z HRRR BREAKS OUT CONVECTION ALONG A BOUNDARY IN THE BWG REGION FOR THIS AFTERNOON. LEX WOULD BE AT LEAST RISK FOR T-STORMS THIS AFTERNOON BUT IT/S STILL NOT OUT OF THE QUESTION SO LEFT CB IN THE LEX TAF. CONVECTION SHOULD DECLINE THIS EVENING AFTER 0Z TO 2Z LEAVING PLENTY OF UPPER LEVEL DEBRIS AROUND. BWG AND LEX MAY SEE SOME MVFR BR IN THE MORNING ESPECIALLY IF THEY GET RAINED ON TODAY. BY SUNRISE TOMORROW MORNING...A POTENT UPPER LEVEL TROUGH/SHORT WAVE WILL BE APPROACHING THE REGION CAUSING REDEVELOPMENT OF T-STORMS IN OUR REGION. WINDS WILL GENERALLY BE OUT OF THE WSW THIS AFTERNOON AROUND 10 KTS OR LESS...HIGHER IN T-STORMS. WINDS WILL SHIFT TO THE NNE TONIGHT AND THEN E FOR TOMORROW DEPENDING ON WHERE THE BOUNDARY SETTLES. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AMS LONG TERM.........RJS AVIATION..........AMS
Hazardous weather outlook, Jul 3, 3:52 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT SUN JUL 3 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 352 PM EDT SUN JUL 3 2011 /252 PM CDT SUN JUL 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR THE REST OF THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS ARE EXPECTED TO BE STRONG TO SEVERE WITH THE MAIN THREAT BEING HAIL. ANY THUNDERSTORM THAT DEVELOPS WILL CONTAIN HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. STORMS ARE EXPECTED TO BECOME MORE ISOLATED IN NATURE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL RETURN TO THE AREA ON INDEPENDENCE DAY AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM. AN UPPER LEVEL DISTURBANCE ALONG WITH A WEAK COOL FRONT WILL MOVE INTO THE REGION MIDWEEK...BRINGING A CHANCE FOR THUNDERSTORMS MAINLY TO SOUTH CENTRAL KENTUCKY TUESDAY AND THEN ISOLATED TO SCATTERED STORMS AREAWIDE WEDNESDAY THROUGH FRIDAY. BY SATURDAY...SOME DRYING IS POSSIBLE AS A RIDGE OF HIGH PRESSURE TRIES TO MOVE INTO THE REGION FROM THE CENTRAL PLAINS. ISOLATED STORMS LOOK TO REMAIN CONFINED TO SOUTH CENTRAL KENTUCKY AS WELL AS THE SOUTHERN BLUEGRASS. WITH THE STORMS THROUGH THE PERIOD...EXPECT CLOUD TO GROUND LIGHTNING. THE STRONGER STORMS WILL PRODUCE BRIEF GUSTY WINDS AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. AMS/RJS
In the hours before
Special weather statement, Jul 3, 2:41 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM EDT SUN JUL 3 2011
KYZ034-035-031915-
FRANKLIN-SHELBY-
241 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM WITH GUSTY WINDS AND UP TO NICKEL SIZE HAIL
AFFECTING EASTERN SHELBY AND SOON FRANKLIN COUNTIES...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF FRANKFORT...AND MOVING EAST
AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FLAG FORK...
BRYANT AND BENSON...
HARVIELAND AND OTTUSVILLE...
KENNEBEC AND CAPITAL CITY AIRPORT...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3833 8474 3829 8474 3815 8484 3814 8486
3812 8486 3809 8490 3810 8494 3821 8515
3835 8510 3834 8500 3836 8495
TIME...MOT...LOC 1840Z 287DEG 16KT 3827 8500
ALSpecial weather statement, Jul 3, 3:44 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
344 PM EDT SUN JUL 3 2011
KYZ041-042-049-032015-
BOURBON-CLARK-FAYETTE-
344 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM HEADED TOWARDS LEXINGTON WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND UP TO NICKEL SIZE HAIL...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLANDS...AND MOVING SOUTHEAST AT 30 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND UP TO NICKEL SIZE HAIL ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VETERANS PARK...
U K ARBORETUM...
BRYAN STATION...
THOROUGHBRED ACRES...
NORTHLAND...
ELMENDORF...
MUIR AND HUTCHISON...
FENWICK AND COLUMBUS...
AVON AND CHILESBURG...
THIS STORM WILL AFFECT I-64 IN KENTUCKY BETWEEN MILE MARKERS 75 AND
98...AND I-75 IN KENTUCKY BETWEEN MILE MARKERS 104 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3790 8437 3790 8438 3789 8438 3788 8439
3808 8464 3819 8447 3821 8440 3822 8442
3806 8406
TIME...MOT...LOC 1943Z 299DEG 24KT 3811 8448
ALSpecial weather statement, Jul 3, 3:53 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT SUN JUL 3 2011
KYZ055-032030-
BOYLE-
353 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANVILLE...AND MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND PENNY SIZE
HAIL ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
DANVILLE...
DAVIS HILL AND PARKSVILLE...
ALUM SPRINGS AND CALDWELL MANOR...
JUNCTION CITY AND STUART POWELL FIELD AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3762 8469 3760 8471 3754 8487 3767 8497
3769 8492 3771 8480 3767 8469 3764 8468
3765 8466 3764 8465 3763 8466 3763 8465
TIME...MOT...LOC 1954Z 309DEG 5KT 3765 8485
ALSpecial weather statement, Jul 3, 4:34 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT SUN JUL 3 2011
KYZ049-032100-
CLARK-
434 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM IN SOUTHERN CLARK COUNTY WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND NICKEL SIZE HAIL...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF CLAY CITY...AND MOVING SOUTHEAST
AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND NICKEL SIZE
HAIL ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PINE RIDGE AND LOG LICK...
VIANNA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3791 8399 3788 8399 3786 8401 3783 8400
3784 8405 3782 8408 3786 8409 3785 8411
3788 8416 3798 8402 3796 8397 3793 8396
TIME...MOT...LOC 2033Z 315DEG 13KT 3789 8404
ALSpecial weather statement, Jul 3, 5:14 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
514 PM EDT SUN JUL 3 2011
KYZ028-045-053-032145-
HARDIN-LARUE-NELSON-
514 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF ELIZABETHTOWN...AND MOVING
SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...NICKEL SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 MPH ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BOSTON...
ROANOKE...
NELSONVILLE...
LYONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3776 8584 3783 8576 3783 8575 3781 8572
3782 8568 3776 8549 3762 8565
TIME...MOT...LOC 2114Z 298DEG 10KT 3778 8572
ALSpecial weather statement, Jul 3, 5:47 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM EDT SUN JUL 3 2011
KYZ045-053-054-032215-
LARUE-MARION-NELSON-
547 PM EDT SUN JUL 3 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BARDSTOWN...AND MOVING
SOUTHEAST AT 10 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...SMALL
PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 MPH ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LYONS AND BALLTOWN...
BLUE GAP AND NEW HAVEN...
ATHERTONVILLE...
GETHSEMANE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3752 8562 3767 8572 3773 8568 3775 8569
3780 8558 3768 8537 3765 8535 3766 8533
3765 8532
TIME...MOT...LOC 2147Z 317DEG 10KT 3770 8561
ALThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:41 PM EDT | Special Weather Statement | LMK | Franklin | 34 min |
| Jul 3, 3:44 PM EDT | Special Weather Statement | LMK | Fayette | 31 min |
| Jul 3, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette | 27 min |
| Jul 3, 3:53 PM EDT | Special Weather Statement | LMK | Boyle | 37 min |
| Jul 3, 4:07 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 23 min |
| Jul 3, 4:34 PM EDT | Special Weather Statement | LMK | Clark | 26 min |
| Jul 3, 5:14 PM EDT | Special Weather Statement | LMK | Nelson | 31 min |
| Jul 3, 5:47 PM EDT | Special Weather Statement | LMK | Nelson | 28 min |
| Jul 3, 6:44 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 3, 7:12 PM EDT | Special Weather Statement | LMK | Boyle | 33 min |
| Jul 3, 7:40 PM EDT | Special Weather Statement | LMK | Breckinridge, Hancock | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.